Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 105, NWS Jackson, MS

December 13, 2001Bolivar County, Sunflower County, Washington County, Mississippi; Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Dec 13, 2001, 11:29 AM CST for Bolivar County, Sunflower County, Washington County, Mississippi; Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 13, 2001, 11:29 AM CST (17:29 UTC)
Expired
Dec 13, 2001, 5:30 PM CST
In force
6 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, Bolivar County, MS, Sunflower County, MS, Washington County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-160 m²/s²
0-3 km storm-relative helicity
-208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 131729
FFWJAN
ARC003-017-LAC067-MSC011-133-151-132330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CST THU DEC 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 530 PM CST

* AT 1129 AM CST...WEATHER SERVICE DOPPLER RADAR SHOWED AREAS OF     
  HEAVY RAIN ACROSS THE WARNING AREA. A LARGE AREA OF WIDESPREAD     
  HEAVY RAIN... AND THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS...  
  WAS OVER MUCH OF WESTERN AND CENTRAL LOUISIANA. THIS RAINFALL WILL 
  BE MOVING NORTHEAST INTO THE WARNING AREA DURING THE AFTERNOON     
  HOURS.

* WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE ALREADY OCCURRED 
  IN THE WARNED AREA SINCE YESTERDAY. ADDITIONAL RAINFALL AMOUNTS OF 
  1 TO 3 INCHES...WITH ISOLATED AMOUNTS OF UP TO 5 INCHES...ARE      
  EXPECTED ACROSS THE WARNED AREA THIS AFTERNOON AND EVENING. THIS   
  WILL AGGRAVATE ALREADY ONGOING FLOODING PROBLEMS...AND POSSIBLY    
  CAUSE SERIOUS FLOODING OF SMALL STREAMS AND LOW LYING AREAS.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

LAT...LON 3281 9213 3268 9197 3265 9172 3302 9146
          3317 9091 3334 9055 3366 9047 3427 9080
          3353 9134 3342 9147 3335 9198

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 3:45 AM CST, 7 hours 44 minutes earlier.

Area forecast discussion, Dec 13, 3:45 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CST THU DEC 13 2001

PREFRONTAL CONVECTION BAND STALLING OUT THIS MORNING ALONG A KMEI-KBTR
LINE AND SHOWING SIGNS OF RETREATING ON LATEST RADAR/SATELLITE
LOOPS. ACTUAL SURFACE FRONT ALONG A KCRP-KSHV-KMEM LINE WILL REMAIN
STATIONARY TODAY AS STRONG UPPER LOW NEAR KELP LIFTS NEWD. ALL OF
CWFA IN WARM SECTOR WITH 65-70F SURFACE DEWPOINTS PUSHING NWD INTO
THE LOWER MS VALLEY.

SHORT TERM REMAINS WET AS 250-300% OF NORMAL PRECIPITABLE WATER
VALUES(1.7-1.9) ENGULF THE AREA THROUGH THIS EVENING. MAIN FORECAST
CONCERNS WILL BE REPOSITIONING FFA AS ADDITIONAL RAINFALL AMOUNTS OF
2-5 ARE POSSIBLE ACROSS AREAS THAT JUST HAD 2-3 IN THE PAST 24 HRS
AS PREFER THE NGM/06Z MESOETA SCENARIOS FOR SURFACE WAVE DEVELOPING
ON THE QSTNRY FRONT ALONG THE TX COAST. ALREADY SEEING SUPPORT FOR
THIS WAVE AS PROFILERS AT PALESTINE...WINFIELD AND LAKE CHARLES VWP
BACKING THE WINDS IN LOWER 5K FEET AT 08Z. LOOK FOR SURFACE LOW
FORMING NEAR KVCT TO TRACK NEAR KMLU BY LATE AFTERNOON AND KUOX BY
MIDNIGHT. A MID LEVEL JET STREAK(85-95KTS) MEETS THE LOW AS IT
CROSSES THE DELTA REGION BETWEEN 00Z AND 06Z. INCREASING LOW LEVEL
JET OF 40-50KT AT 850MB(328K THETA-E AIR)TEAMS WITH RIGHT ENTRANCE
REGION OF 150-170KT 300MB JET CORE IN THE OH VALLEY TO CREATE A
CLASSIC FRONTAL/SYNOPTIC FLASH FLOOD EVENT.

WILL PLACE MUCH OF CWFA IN FFA NW OF ABOUT A MERIDIAN TO MONTICELLO
LINE AS MODELS OF CHOICE HAVE RAIN DEVELOPING NWWD INTO THE DELTA
BEFORE NOON. WILL MENTION SEVERE TSRA FOR AREAS ROUGHLY SE OF THE
NATCHEZ TRACE WHERE STORM RELATIVE HELICITIES PROGGED TO REACH
350-400 IN COMBINATION WITH CAPES OF 1000-2000J/KG BETWEEN 21Z-03Z.
SPC ALSO CONSIDERING UPGRADE TO MODERATE RISK IN SERN MS.

ONCE THE UPPER LOW EJECTS NEWD LATE TONIGHT...RAINFALL ENDS RATHER
QUICKLY FROM WEST TO EAST LEAVING FRIDAY AND SATURDAY MOSTLY DRY.
NEXT UPSTREAM SYSTEM WILL PROBABLY HOLD OFF UNTIL SATURDAY NIGHT AND
SUNDAY AS MODELS TENDING TO CLOSE OFF  THIS SYSTEM BY THE TIME IT
REACHES THE SRN PLAINS(I.E. ANOTHER SLOWER AND STRONGER TREND THAN
THE MODELS). THE EXTENDED PERIOD ENDS UP IN A TRANSITION TO ZONAL
FLOW PATTERN ACROSS THE CONUS AND THUS DRYING OUT FOR A FEW DAYS.

JAN 68/47/57/40/64 ++-01
MEI 70/51/59/39/66 ++100

.JAN...
MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT.
LA...FFA ALL NE ZONES THROUGH MIDNIGHT.
AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 8:55 PM CSTSevere Thunderstorm WarningJANWashington50 min
Dec 12, 11:46 PM CSTSevere Thunderstorm WarningJANYazoo29 min
Dec 13, 2:28 PM CSTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Issaquena, Leflore and 1 more3 hr
Dec 13, 5:01 PM CSTSevere Thunderstorm WarningJANWarren44 min
Dec 13, 5:14 PM CSTSevere Thunderstorm WarningJANClaiborne61 min
Dec 13, 5:27 PM CSTFlash Flood WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 6 more4 hr
Dec 13, 5:44 PM CSTSevere Thunderstorm WarningJANHinds, Warren61 min
Dec 13, 5:58 PM CSTSevere Thunderstorm WarningJANAdams52 min
Dec 12, 9:44 PM CSTFlash Flood WarningJANChicot3 hr
Dec 13, 7:38 AM CSTFlash Flood WarningJANAshley4 hr
Dec 13, 7:59 AM CSTFlash Flood WarningJANChicot4 hr
Dec 13, 12:06 PM CSTSevere Thunderstorm WarningJANRichland24 min
Dec 13, 2:00 PM CSTFlash Flood WarningJANEast Carroll, Franklin, Madison, Richland, West Carroll4 hr
Dec 13, 3:49 PM CSTSevere Thunderstorm WarningJANCatahoula, Franklin41 min
Dec 13, 4:30 PM CSTSevere Thunderstorm WarningJANFranklin, Tensas45 min
Dec 13, 4:50 PM CSTSevere Thunderstorm WarningJANCatahoula, Concordia55 min

Nearby

Flash Flood Warnings in Mississippi, 2001Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.